It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Reflex Sympathetic Dystrophy (RSD) (CRPS) Message Board


Reflex Sympathetic Dystrophy (RSD) (CRPS) Board Index


[QUOTE] I also want to ask if there's any complications from taking stronger meds besides addiction because someone mentioned they can cause liver and/or kidney problems???? I would think that would be the case only if taken on an empty stomach, but I honestly don't know.
Hugs,
Deb[/QUOTE]

Well...first off, there is NO risk of becoming an addict. Getting addicted to pills of any kind can only happen if you don't have pain and taking them gives you a "high" or any kind of altered state of mind. Since I know for a fact none of us ever get high taking any pain med, then there will not be any addiction problem. Now, to use the proper terms, we become physically dependent, and at some point, reach a level where a certain dose is no longer effective....I think the word would be tolerance. Neither one of these things has anything at all to do with being an addict. It's just a fact that when you take a medicine, ANY Med be it baclofen,neurontin,lyrica,etc..we can't just stop taking them or we'll go through withdrawl. It's a fact that after taking ANY med for an extended period of time, the body builds up a tolerance to that med. It reached it's blood volume level and no longer does the job it's supposed to be doing whether it's relieving pain or getting rid of depression.

I felt the need, as I always do, to address this subject because it's not a reality for people with chronic pain.

As for damaging the liver and/or kidneys, yes, pain meds can cause those organs to become damaged and not function properly. Every drug we put in our bodies gets carried to all part of our body through the blood stream and then absorbed. How we get rid of it is through urine. The liver processes the drug ingredients too. It's only natural that taking these meds may lead to problems. It has nothing to do with taking them on a empty,semi empty or full stomach. It's how the body metabolizes the meds.

The bottom line on pain meds and liver damage is that it's SAFE to take them without worrying about liver and/or kidney damage as long as you don't go over the recommended amount of acetaminophen a day, which is 4,000mg a day or 8 pills that contain 500mg of tylenol. There are people who have been taking pain meds for whatever reason for 20,30 or more years and have had no liver damage. If you're ever really concerned, you can ask your doc to order a blood test to check your liver enzymes and make sure all is well. :)

Hope this enlightening and helpful. :D

Hugs,

Karen





All times are GMT -7. The time now is 07:49 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!